Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 91, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 3, 2022, 10:12 AM CDT for Ozaukee County, Washington County, Wisconsin. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2022, 10:12 AM CDT (15:12 UTC)
- Expired
- Aug 3, 2022, 10:36 AM CDT
- In force
- 24 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ozaukee County, WI, Washington County, WI
The radar
The Milwaukee radar (KMKX), 75 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 10:17 AM CDT | TSTM WND DMG | 2 Nw Newburg, WI | DELAYED PUBLIC REPORT VIA BROADCAST MEDIA. MULTIPLE TREES UPROOTED AND BLOWN OVER AROUND THE CHEESEVILLE AREA. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -420 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
137
WUUS53 KMKX 031512
SVRMKX
WIC089-131-031600-
/O.NEW.KMKX.SV.W.0091.220803T1512Z-220803T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
1012 AM CDT Wed Aug 3 2022
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Northern Ozaukee County in southeastern Wisconsin...
Northeastern Washington County in southeastern Wisconsin...
* Until 1100 AM CDT.
* At 1012 AM CDT, a severe thunderstorm was located over Newburg, or
near West Bend, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
West Bend, Port Washington, Saukville, Kewaskum, Belgium, Fredonia,
Newburg, Harrington Beach St Park, Boltonville, Waubeka and
Fillmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4348 8780 4346 8780 4339 8787 4338 8786
4338 8787 4335 8789 4339 8822 4354 8822
4354 8780 4350 8780 4349 8779
TIME...MOT...LOC 1512Z 270DEG 32KT 4343 8809
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
HALBACH2 follow-up statements
363
WWUS53 KMKX 031523
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
1023 AM CDT Wed Aug 3 2022
WIC131-031533-
/O.CAN.KMKX.SV.W.0091.000000T0000Z-220803T1600Z/
Washington WI-
1023 AM CDT Wed Aug 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4348 8780 4345 8781 4340 8786 4341 8804
4354 8804 4354 8780 4350 8780 4349 8779
TIME...MOT...LOC 1523Z 270DEG 32KT 4343 8795
$$
WIC089-031600-
/O.CON.KMKX.SV.W.0091.000000T0000Z-220803T1600Z/
Ozaukee WI-
1023 AM CDT Wed Aug 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR NORTHERN OZAUKEE COUNTY...
At 1023 AM CDT, a severe thunderstorm was located over Fredonia, or
near Saukville, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Port Washington, Belgium, Fredonia, Newburg, Harrington Beach St Park
and Waubeka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4348 8780 4345 8781 4340 8786 4341 8804
4354 8804 4354 8780 4350 8780 4349 8779
TIME...MOT...LOC 1523Z 270DEG 32KT 4343 8795
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
WAGNER155
WWUS53 KMKX 031536
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
1036 AM CDT Wed Aug 3 2022
WIC089-031546-
/O.CAN.KMKX.SV.W.0091.000000T0000Z-220803T1600Z/
Ozaukee WI-
1036 AM CDT Wed Aug 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OZAUKEE COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 4348 8780 4345 8781 4340 8786 4341 8804
4354 8804 4354 8780 4350 8780 4349 8779
TIME...MOT...LOC 1533Z 270DEG 32KT 4343 8779
$$
WAGNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:57 AM CDT, 6 hours 15 minutes earlier.
Area forecast discussion, Aug 3, 3:57 AM CDT, 6 hours 15 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
357 AM CDT Wed Aug 3 2022
.SHORT TERM...
(Issued 357 AM CDT Wed Aug 3 2022)
Today and Tonight:
Rounds of thunderstorms with heavy rainfall continue across
central WI early this morning where persistent warm advection and
moisture transport is present. Farther to the west a shortwave
trough is slowly progressing ewd across srn and ern MN. This
shortwave trough will move across srn WI this afternoon, cooling
the warm 700 mb temps out ahead of it. Meanwhile, the swly LLJ
and associated thetae advection will shift more swd over srn WI.
Showers and storms will begin to develop later this morning and
continue to develop ewd through the day. Much of this convection
will be elevated and there is some uncertainty whether sfc based
convection can occur this afternoon given the expected precipitation
and cloud cover. Either way, cannot rule out isold SVR storms
given steep mid level lapse rates, mdt to high amounts of MUCAPE,
and mdt wind shear. The cold front will then pass this evening
but expect little activity along the front due to subsidence
behind the passing shortwave trough. Cold advection and clearing
skies are then expected the remainder of the night.
Gehring
&&
.LONG TERM...
(Issued 357 AM CDT Wed Aug 3 2022)
Thursday through Tuesday:
Nnely sfc winds and cold advection will bring a cooler and more
comfortable airmass for Thu. A sfc ridge extending from high
pressure across Ontario and Quebec will then settle over srn WI
for Thu afternoon into Fri. Another low pressure area will then move
from srn Manitoba to Hudson Bay for Fri-Sat. Sswly sfc flow and
warm advection will bring a return of hot and humid conditions for
Sat. The trailing cold front will stall but a couple shortwave
troughs moving across the region may aid the front swd for Sat nt-
Mon. Thus chances are increasing for showers and storms.
Gehring
&&
.AVIATION...
(Issued 357 AM CDT Wed Aug 3 2022)
LLWS will remain possible for much of the morning due to a wswly
LLJ of 45-50 kts. Areas of MVFR Cigs may form north of Madison
and Milwaukee this morning, but then dissipate for the afternoon.
Otherwise scattered storms are expected today, lingering into the
evening. Low Vsbys and Cigs in or near storms. A cold front will
pass this evening bringing a clearing trend.
Gehring
&&
.MARINE...
(Issued 357 AM CDT Wed Aug 3 2022)
Low pressure around 29.2 inches over Ontario this morning will
move to northern Quebec by this evening. Breezy southwest winds
will prevail over Lake Michigan until the winds shift northerly
with the cold frontal passage tonight. Afterward, expect high
pressure of 29.9 inches to move across Lake Michigan on Friday.
Modest northerly winds on Thursday will become light and variable
on Friday. Light southerly winds will then develop into Saturday
as the high moves away.
A Small Craft Advisory remains in effect until 7 PM today from
Sheboygan to Winthrop Harbor for gusty swly winds. Another Small
Craft Advisory may be needed Thu-Thu evening if the expected modest
nely winds become stronger than expected.
Gehring
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 7 PM
Wednesday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Aug 3, 3:15 AM CDT, 6 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 315 AM CDT Wed Aug 3 2022 WIZ046-047-051-052-056>060-062>072-040815- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 315 AM CDT Wed Aug 3 2022 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are expected today. There is a Marginal Risk for severe thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a Moderate Swim Risk for Lake Michigan beaches from Ozaukee County south to Kenosha County for Thursday. There are chances for thunderstorms at times from Saturday night into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. LMZ643>646-040815- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 315 AM CDT Wed Aug 3 2022 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect until 7 PM today for breezy southwest winds. Scattered thunderstorms are expected today into the early evening. There is a Marginal Risk for severe thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Persistent northeast winds will build waves to 2 to 4 feet for Thursday and Thursday evening. There are chances for thunderstorms at times Saturday night into Monday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-040815- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 315 AM CDT Wed Aug 3 2022 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight South to southwest winds of 25 to 30 knots will prevail today. Intermittent thunderstorms are expected over the lake today into the early evening. Hail and gusty winds may occur with the stronger storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There are chances for thunderstorms at times Saturday night into Monday. www.weather.gov/mkx
In the hours before
Special weather statement, Aug 3, 10:09 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1009 AM CDT Wed Aug 3 2022
WIZ059-060-031600-
Washington WI-Ozaukee WI-
1009 AM CDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of northern Ozaukee and
northeastern Washington Counties through 1100 AM CDT...
At 1008 AM CDT, Doppler radar was tracking a strong thunderstorm over
Newburg, or near West Bend, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Bend, Port Washington, Slinger, Saukville, Kewaskum, Belgium,
Fredonia, Newburg, Waubeka, Fillmore, Harrington Beach St Park,
Keowns and Nabob.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4348 8780 4346 8780 4339 8787 4338 8786
4338 8787 4335 8789 4335 8829 4351 8828
4354 8780 4349 8779
TIME...MOT...LOC 1508Z 264DEG 39KT 4343 8807
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HALBACHThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:09 AM CDT | Special Weather Statement | MKX | Ozaukee, Washington | 51 min |
| Aug 3, 10:15 AM CDT | Special Marine Warning | MKX | 90 min | |
| Aug 3, 10:51 AM CDT | Special Weather Statement | MKX | Sauk | 39 min |
| Aug 3, 11:25 AM CDT | Special Weather Statement | MKX | Sauk | 50 min |
| Aug 3, 11:48 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Sauk | 42 min |
| Aug 3, 11:57 AM CDT | Special Weather Statement | MKX | Iowa | 63 min |
| Aug 3, 12:21 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge, Jefferson | 39 min |
| Aug 3, 12:29 PM CDT | Special Weather Statement | MKX | Dodge, Ozaukee, Washington | 61 min |
| Aug 3, 1:09 PM CDT | Areal Flood Advisory | MKX | Dodge, Ozaukee, Washington | 3 hr |
| Aug 3, 1:42 PM CDT | Special Marine Warning | MKX | 57 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.